

Telephone (866) 969-7124 | www.weatherbeeresources.com

HOSPICE PHYSICIAN COMPLIANCE CONFERENCE – EDUCATION AGENDA Date: Friday, July 12, 2024 (CONTENT SUBJECT TO CHANGE) Start time 10am ET

Time and Educational Content	Regulatory References and Content Overview
	Regulatory References: §418.20-30 §418.100-108; §418.58; §418.64 Goals/Deficiencies Addressed:
	• The role of the Hospice Medical Director and other hospice physicians, including administrative and clinical functions
Presenter: Lauren Templeton DO FAAHPM HMDC	 The hospice physician's roles and responsibilities related to organizational quality and compliance HMDC Blueprint: Regulatory, Compliance & Quality Improvement A 5; C 1-4
 10:45 – 12:00 PM ET (75-minute session) 2. Admission: Introduction to Hospice Regulations and Hospice Admission Presenter: Carrie Cooley, RN MSN 	 Regulatory References: §418.20-22; §418.25-26; §418.102-104 Goals/Deficiencies Addressed: Review of the regulatory requirements pertaining to the election of hospice services including proper execution of the hospice election statement and hospice election statement addendum Discussion of the designation of an attending physician, if any, upon election and regulatory requirements related to the change of the designated attending physician thereafter Review of the regulatory requirements associated with the physician's certification and recertification of terminal illness, as well as the accompanying narrative statement Review of the regulatory requirements related to the face-to-face encounter visit and its role in the hospice physician's evaluation of ongoing hospice eligibility HMDC Blueprint: Medical Leadership and Communication D 1, 4;

HOSPICE PHYSICIAN COMPLIANCE CONFERENCE – EDUCATION AGENDA Date: Friday, January 26, 2024 (Content Subject to Change) Start time 10am ET	
Time and Educational Content	Regulatory References and Content Overview
12:00 – 12:15 PM	15-minute Break
	Regulatory References: §418.20-22; §418.25-26; §418.102-106
 12:15 – 1:45 PM (90-minute session) 3. Hospice Eligibility and Physician Certification Presenter: Lauren Templeton DO FAAHPM HMDC 	 Goals/Deficiencies Addressed: Discussion of the hospice physician's role in the identification of the terminal diagnosis and related conditions Review of the physician's role in the execution of the hospice election statement addendum Discussion of the physician's evaluation of hospice eligibility, both at the start of and throughout the course of hospice care, including the utilization of the Local Coverage Determination (LCD) guidelines and terminal trajectories of illness Review of effective methodology related to the composition of a compliant, meaningful, and compelling physician narrative statement, including consideration and incorporation of the face-toface encounter visit findings, as applicable Discussion related to the hospice physician's determination of medication coverage, de-prescribing and formulary use HMDC Blueprint: Medical Knowledge F 10; G; J; Medical Leadership and Communication D 1, 5; Regulatory, Compliance & Quality
1:45 – 2:15 PM	Improvement B 1-5 30-minute Lunch Break
	Regulatory References: §418.56
 2:15 – 3:30 PM (75-minute session) 4. Hospice Care: The Interdisciplinary Group (IDG) and the Role of the Physician Presenter: Colleen O'Keefe, RN 	 Review of the comprehensive assessment findings and how the findings inform the interdisciplinary group planning process and coordination of services Discussion of the physician's role in the interdisciplinary group meeting, including evaluation of ongoing hospice eligibility throughout the course of hospice care Discussion of anticipatory care planning to enhance clinical outcomes and decrease undesired outcomes (e.g., revocation) The physician's role in the ongoing review of clinical eligibility throughout the course of hospice care HMDC Blueprint: Medical Leadership and Communication D 1, 2; E; F

HOSPICE PHYSICIAN COMPLIANCE CONFERENCE – EDUCATION AGENDA Date: Friday, January 26, 2024 (Content Subject to Change) Start time 10am ET		
Time and Educational Content	Regulatory References and Content Overview	
3:30 – 3:45 PM	15-minute Break	
3:455 – 5:00 PM (75-minute session) 5. Higher Levels of Care Presenter: Carrie Cooley, RN MSN	 Regulatory References: §418.56; §418.108-110 Goals/Deficiencies Addressed: Review of the regulatory requirements related to the higher levels of hospice care: General Inpatient (GIP) and Continuous Home Care (CHC) Discussion of the interdisciplinary group members' roles and responsibilities regarding the provision of the CHC and GIP levels of care, including the hospice physician Discussion of effective hospice physician documentation during the provision of higher level of care (e.g., GIP and/or CHC) and physician home visits 	
	HMDC Blueprint: Medical Knowledge F 1, 2; Regulatory, Compliance & Quality Improvement A 3	
5:00 – 5:15 PM	15-minute Break	
	Regulatory References: \$418.26-30	
 5:15 – 6:30 PM (75-minute session) 6. Ending Hospice Care: Death, Discharge, and Revocation Presenter: Lauren Templeton DO FAAHPM HMDC 	 Review the regulatory requirements related to live discharge, including the reasons for discharge, the physician's order for discharge, and the effect of discharge Discussion of the interdisciplinary group members' roles and responsibilities related to discharge planning and live discharge Discussion of the physician's role in live discharge and proper documentation of the discharge. HMDC Blueprint: Medical Leadership and Communication D 2; E; F; 	
	Regulatory, Compliance & Quality Improvement B	